Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 12, 2021, 3:15 PM CDT for Giles County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 12, 2021, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
008
WWUS84 KOHX 122015
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Sat Jun 12 2021
TNZ061-095-122115-
Giles TN-Marshall TN-
315 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 415 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 26.
LAT...LON 3501 8713 3546 8682 3534 8665 3531 8667
3525 8675 3526 8683 3510 8683 3499 8685
TIME...MOT...LOC 2014Z 040DEG 10KT 3535 8679
$$
FBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:39 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 12, 1:39 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 139 PM CDT Sat Jun 12 2021 .DISCUSSION... A few thunderstorms have formed in the steamy air across Middle Tennessee. A couple of the storms this afternoon and early evening may be briefly severe with damaging wind gusts. Generally greater coverage (30-40 percent) is expected over our western counties where SPC has a marginal risk in place. This area is also showing greatest capes with surface based values well over 3 kJ/kg and heat index values around 100. Showers and storms will slowly fizzle late this evening and patchy fog is expected again tonight. On Sunday, similar heat and humidity coupled with the passage of a cold front will reignite scattered thunderstorms across the area. Again, a couple could be strong to briefly severe through early evening Sunday. A very different wx pattern will develop after Sunday. A deepening trough over the eastern states will allow a few waves of fresh Canadian air to bring some cooler and much less humid air to Tennessee for several days. By next weekend, heat and humidity will start creeping up again along with a chance for scattered thunderstorms. && .AVIATION... 12Z TAF DISCUSSION. Upper trough over the mid-state finally moving off the plateau. Shower/storm development likely to be way down today/this evening compared to the last few days. Fog this morning will dissipate quickly. Only VCTS in afternoon group for pcpn at this time... but CKV has best chance of seeing storms this afternoon. Fog is likely to develop again later tonight, and may once again go to IFR levels CSV. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 91 69 91 64 / 30 30 10 0 0 Clarksville 71 89 66 89 62 / 30 30 10 0 0 Crossville 64 86 65 85 61 / 20 30 30 0 0 Columbia 69 90 67 89 64 / 20 30 20 0 0 Lawrenceburg 69 90 68 89 64 / 20 30 20 0 0 Waverly 70 89 66 89 64 / 40 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........07
Hazardous weather outlook, Jun 12, 1:19 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 119 PM CDT Sat Jun 12 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-131830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 119 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. A few strong to briefly severe thunderstorms are possible this afternoon and evening. Damaging wind gusts are the main concern. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Jun 12, 12:26 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1226 PM CDT Sat Jun 12 2021
TNZ061-075-121745-
Bedford TN-Marshall TN-
1226 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1245 PM CDT...
At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 11 miles west of Lynchburg, moving south at 30 mph.
Winds in excess of 40 mph will be possible with this storm and small
hail.
This storm will remain over mainly rural areas of southeastern
Marshall and southwestern Bedford Counties.
LAT...LON 3531 8667 3543 8666 3543 8646 3533 8646
3536 8649 3536 8651 3535 8653 3536 8654
3537 8659 3536 8660 3533 8660 3532 8664
3531 8665
TIME...MOT...LOC 1726Z 001DEG 28KT 3532 8657
FBSpecial weather statement, Jun 12, 2:41 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
241 PM CDT Sat Jun 12 2021
TNZ061-095-122030-
Giles TN-Marshall TN-
241 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Pulaski, moving south at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Elkton and Frankewing.
This includes Interstate 65 between mile markers 2 and 22.
LAT...LON 3504 8706 3532 8694 3529 8673 3527 8673
3525 8675 3526 8683 3501 8684
TIME...MOT...LOC 1940Z 010DEG 9KT 3523 8686
FBSpecial weather statement, Jun 12, 3:02 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Nashville TN 302 PM CDT Sat Jun 12 2021 TNZ023>025-057-122045- Hickman TN-Dickson TN-Humphreys TN-Houston TN- 302 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON... SOUTHEASTERN HOUSTON...EASTERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES UNTIL 345 PM CDT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near McEwen, or 8 miles south of Erin, moving south at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Waverly, McEwen, Pinewood and Bucksnort. This includes Interstate 40 between mile markers 146 and 165. LAT...LON 3625 8778 3628 8756 3590 8743 3585 8775 TIME...MOT...LOC 2001Z 350DEG 18KT 3620 8766 FB
Special weather statement, Jun 12, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Sat Jun 12 2021
TNZ061-095-122115-
Giles TN-Marshall TN-
315 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 415 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 26.
LAT...LON 3501 8713 3546 8682 3534 8665 3531 8667
3525 8675 3526 8683 3510 8683 3499 8685
TIME...MOT...LOC 2014Z 040DEG 10KT 3535 8679
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:08 PM CDT | Flash Flood Warning | OHX | Rutherford | 112 min |
| Jun 11, 7:55 PM CDT | Special Weather Statement | OHX | Hickman | 50 min |
| Jun 11, 8:39 PM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 3 hr |
| Jun 11, 8:43 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 62 min |
| Jun 11, 10:15 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 45 min |
| Jun 12, 12:26 PM CDT | Special Weather Statement | OHX | Bedford | 19 min |
| Jun 12, 2:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jun 12, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 25 min |
| Jun 12, 3:02 PM CDT | Special Weather Statement | OHX | Humphreys | 43 min |
| Jun 12, 3:10 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 2 hr |
| Jun 12, 3:27 PM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Jun 12, 3:29 PM CDT | Special Weather Statement | OHX | Wayne | 46 min |
| Jun 12, 4:14 PM CDT | Special Weather Statement | OHX | Wayne | 61 min |
| Jun 12, 4:15 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 60 min |
| Jun 12, 4:17 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury, Williamson | 3 hr |
| Jun 12, 4:42 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 33 min |
| Jun 12, 5:08 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 52 min |
| Jun 12, 5:12 PM CDT | Special Weather Statement | OHX | Giles | 48 min |
| Jun 12, 5:12 PM CDT | Special Weather Statement | OHX | Wayne | 63 min |
| Jun 12, 5:41 PM CDT | Flash Flood Warning | OHX | Marshall, Maury, Williamson | 3 hr |
| Jun 12, 5:42 PM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Jun 12, 5:54 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 66 min |
| Jun 12, 6:41 PM CDT | Special Weather Statement | OHX | Dickson | 49 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.